I never believed for a second that negative symptoms are cause by the sz but the meds, themselves. I didn’t get megative symptoms until after i was on meds.
High dose of ap can cause negative symptoms…whatz ur dose of zyprexa…
Negative symptoms were considered a core feature of schizophrenia decades before the discovery of APs.
It is true that APs sedative side effects can strengthen them or cause something similar on people with psychosis from other causes.
My poverty of speech has been reversed by the meds and that’s a negative symptom. My cognition has improved slightly and steadily over the years since starting meds and that’s another negative symptom. I’m more lazy on the meds but it’s better than doing crazy 1000 rep workouts like i used to do when i was off meds.
I think everyone reacts differently to the meds, but in my case yeah the ap’s made my anhedonia worse. Not by a lot, it was bad already from having sz, but zyprexa noticeably made it a bit worse.
My anhedonia has changed over the years due to anti-psychotics. I’m not sure if it’s gotten “worse” but just “different”.
At first I actually had a spark in interest in things when I first started anti-psychotics! I think I was still pretty psychotic though. When I first started abilify I made an effort to smell flowers, observe animals, and think philosophically.
But after a couple years on anti-psychotics these activities have come more boring to me!!! I think it was artificial enjoyment, I didn’t really enjoy it I just told myself “you should enjoy this” but after a couple years I just got sick of it and now my anhedonia is back. When I was off meds I didn’t have insight to enjoy anything. So I think when I first started 10 mg abilify with no other meds was when my anhedonia was at its least. But maybe now I’m medicated too heavily to enjoy as much stuff. But I’d rather be stable than feel stuff too much
I think the same BigJon, I hate some of the side effects of the ap’s but it keeps me stable which is the most important thing to me… the positives from the meds outweigh the negatives for me.
For me it’s a very debatable area. I once mentioned my lack of drive and motivation soon after taking antipsychotics regularly via depot. The nurse said it was a chronic effect of my illness. It would seem APs can increase negative symptoms but are not the primary cause of them.
Sort of lol. In the beginning, I didn’t have negative symptoms. It’s questionable now.
I had mild negative symptoms before meds. now I have severe negatives. so maybe they worsen the situation.
and because i have both positive and negative symptoms I have undifferentiated sz as diagnosis. if I had only positive i would be paranoid. if i had only negatives I would be simple.
I heard they don’t do categories like that anymore. I could be wrong. I was diagnosed with undiff. SZ. Now it’s SZa-- depressive type. I heard undifferentiated type diagnosis means they don’t know really what category you belong to.
according to my doc you can be undifferentiated when you have both positive & negative symptoms. if I only had positives I would be paranoid.
dsm has no more these categories of sz. it’s only sz. icd still has the categories & types.
Its a little of both - the illness and the meds.
They are absent from the icd11 beta draft:
I had them before I started meds. Well, APs anyway.
I am sure it is meds. When I stop meds the negative symptoms disappear, sometimes slowly, sometimes quickly. As does my sanity, unfortunately.
I’m currently coming off the Invega injection and I cannot say how happy I am… for a year on this shot I thought all the problems I’ve experienced were related to my illness: issues with eye contact, avolition, anhedonia, flat affect, etc. Now that I’m coming off of it I realize that all of these issues were due to the higher Doses I was on. I no longer have a problem sustaining eye contact, I have new interests now, I actually am feeling emotion and laughing, along with so many other things. The negative symptoms were as a result of the Invega not my illness. I thought it was the end of the world and I was that debilitated but luckily not in my case!
20mg a day…i think it’s too much